Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 103, NWS Kansas City, MO

June 18, 2017Carroll County, Chariton County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 18, 2017, 2:31 PM CDT for Carroll County, Chariton County, Saline County, Missouri. It took effect at Jun 19, 2017, 10:36 AM CDT. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 2:31 PM CDT (19:31 UTC)
In effect from
Jun 19, 2017, 10:36 AM CDT
Expired
Jun 21, 2017, 4:00 AM CDT
In force
41 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 108 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Miami (MIAM7).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

472 
WGUS43 KEAX 181931
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
231 PM CDT Sun Jun 18 2017



...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-195-191931-
/O.NEW.KEAX.FL.W.0103.170619T1536Z-170621T0900Z/
/MIAM7.1.ER.170619T1536Z.170620T0000Z.170620T0900Z.NO/
231 PM CDT Sun Jun 18 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River At Miami.
* from Monday morning to late Tuesday night.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.4 
  feet Monday evening.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18                      18.4 Monday evening
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$
5 follow-up statements
317 
WGUS83 KEAX 182323
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
623 PM CDT Sun Jun 18 2017



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-107-195-192323-
/O.CON.KEAX.FL.W.0102.170619T1030Z-170621T0600Z/
/WVYM7.1.ER.170619T1030Z.170619T1800Z.170620T0600Z.NO/
623 PM CDT Sun Jun 18 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* from late tonight to late Tuesday night.
* At  5:30 PM Sunday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 20.3 feet by early Monday afternoon. The river will 
  fall below flood stage by early Tuesday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   19.0   Sun 05 PM   20.3 early Monday afternoon
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-192322-
/O.CON.KEAX.FL.W.0103.170619T1536Z-170621T0900Z/
/MIAM7.1.ER.170619T1536Z.170620T0000Z.170620T0900Z.NO/
623 PM CDT Sun Jun 18 2017

The Flood Warning continues for
  The Missouri River At Miami.
* from Monday morning to late Tuesday night.
* At  5:33 PM Sunday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and 
  continue to rise to near 18.4 feet by Monday evening. The river 
  will fall below flood stage by Tuesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   16.1   Sun 06 PM   18.4 Monday evening
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC033-182353-
/O.CAN.KEAX.FL.W.0101.000000T0000Z-170620T1306Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
623 PM CDT Sun Jun 18 2017

The Flood Warning is cancelled for
  The Wakenda Creek at Carrollton.
* At  6:00 PM Sunday the stage was 14.8 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  14.9 feet this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   14.8   Sun 06 PM   14.9 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
082 
WGUS83 KEAX 190131
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
831 PM CDT Sun Jun 18 2017



...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-107-195-200131-
/O.EXT.KEAX.FL.W.0102.170619T0900Z-170621T0600Z/
/WVYM7.1.ER.170619T0900Z.170619T1800Z.170620T0600Z.NO/
831 PM CDT Sun Jun 18 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* from late tonight to late Tuesday night.
* At  7:30 PM Sunday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday morning and continue to
  rise to near 20.4 feet by early Monday afternoon. The river will 
  fall below flood stage by early Tuesday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   19.2   Sun 07 PM   20.4 early Monday afternoon
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-200130-
/O.EXT.KEAX.FL.W.0103.170619T1536Z-170621T0730Z/
/MIAM7.1.ER.170619T1536Z.170620T0000Z.170620T0730Z.NO/
831 PM CDT Sun Jun 18 2017

The Flood Warning continues for
  The Missouri River At Miami.
* from Monday morning to late Tuesday night.
* At  5:33 PM Sunday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and 
  continue to rise to near 18.3 feet by Monday evening. The river 
  will fall below flood stage by early Tuesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   16.1   Sun 06 PM   18.3 Monday evening
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$
580 
WGUS83 KEAX 191607
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1107 AM CDT Mon Jun 19 2017



...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-107-195-201607-
/O.EXT.KEAX.FL.W.0102.000000T0000Z-170621T0824Z/
/WVYM7.1.ER.170619T1330Z.170619T1800Z.170620T0824Z.NO/
1107 AM CDT Mon Jun 19 2017

The Flood Warning continues for
  The Missouri River at Waverly.
* until late Tuesday night.
* At 10:30 AM Monday the stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.3 feet by this
  afternoon. The river will fall below flood stage Tuesday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   20.1   Mon 10 AM   20.3 this afternoon
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-201607-
/O.EXT.KEAX.FL.W.0103.000000T0000Z-170621T0959Z/
/MIAM7.1.ER.170619T1800Z.170620T0000Z.170620T0959Z.NO/
1107 AM CDT Mon Jun 19 2017

The Flood Warning continues for
  The Missouri River At Miami.
* until late Tuesday night.
* At  8:00 AM Monday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 18.2 feet by this evening. The river will fall below 
  flood stage by Tuesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   17.6   Mon 08 AM   18.2 this evening
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$
827 
WGUS83 KEAX 200258
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
958 PM CDT Mon Jun 19 2017



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

...The Flood Warning continues for the following rivers in 
Missouri...

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-107-195-200328-
/O.CAN.KEAX.FL.W.0102.000000T0000Z-170621T0824Z/
/WVYM7.1.ER.170619T1330Z.170619T1645Z.170620T0022Z.NO/
958 PM CDT Mon Jun 19 2017

The Flood Warning is cancelled for
  The Missouri River at Waverly.
* At  9:30 PM Monday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  7:22 PM Monday.
* Forecast...The river will continue to fall to 17.2 feet by 
  Wednesday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   19.9   Mon 09 PM   19.8 early Tuesday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-210257-
/O.CON.KEAX.FL.W.0103.000000T0000Z-170621T0959Z/
/MIAM7.1.ER.170619T2349Z.170620T0600Z.170620T0959Z.NO/
958 PM CDT Mon Jun 19 2017

The Flood Warning continues for
  The Missouri River At Miami.
* until late Tuesday night.
* At  8:00 AM Monday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 18.2 feet by early Tuesday morning. The river will 
  fall below flood stage by Tuesday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   17.6   Mon 08 AM   18.2 early Tuesday morning
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$
766 
WGUS83 KEAX 201311
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
811 AM CDT Tue Jun 20 2017


...The Flood Warning is cancelled for the following river in 
Missouri...

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-041-195-201341-
/O.CAN.KEAX.FL.W.0103.000000T0000Z-170621T0959Z/
/MIAM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 AM CDT Tue Jun 20 2017

The Flood Warning is cancelled for
  The Missouri River At Miami.
* At  8:06 AM Tuesday the stage was 17.4 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to 15.1 feet by Wednesday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   17.4   Tue 08 AM   17.1 this afternoon
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 18, 12:17 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 18, 12:17 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1217 PM CDT Sun Jun 18 2017

.Discussion...
Issued at 252 AM CDT SUN JUN 18 2017

A much needed, much quieter day is on tap in the wake of last
evening's cold front. Trailing post-frontal rain showers will
continue to shift off to the southeast this morning, leaving
behind progressively clearing skies and diminishing low-level
moisture. Sunshine should arrive in time to allow sufficient
diurnal heating during the afternoon, but this surface heating
will battle increasing northwest winds/CAA and only allow highs to
reach the low 80s.

Similar conditions are expected Monday, then the parent trough to
last night's system will push off into the Northeast, allowing
ridging to build back over the High Plains and surface flow to
return to the southwest on Tuesday. Temperatures will warm
gradually through midweek, and thunderstorm chances will return
Wednesday night through the remainder of the week as several waves
pass across the central CONUS.

&&

.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1217 PM CDT SUN JUN 18 2017

VFR conditions expected through the entire forecast. Mostly clear
skies this afternoon/evening may become scattered to perhaps
broken with high level clouds overnight. The gusty northwesterly
winds will also diminish this evening, becoming westerly by
tomorrow morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Laflin
Aviation...CDB
Hazardous weather outlook, Jun 18, 2:56 AM CDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
256 AM CDT Sun Jun 18 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-190800-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
256 AM CDT Sun Jun 18 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 18, 10:39 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1039 AM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 PM     TSTM WND DMG     1 ESE GLADSTONE         39.20N 94.54W
06/17/2017                   CLAY               MO   PUBLIC

            DELAYED REPORT: TREE DAMAGE WITH 5" LIMBS
            SNAPPED OFF, SUBMITTED VIA SOCIAL MEDIA.
            TIME ESTIMATED FROM RADAR.

&&

JW
Local storm report, Jun 18, 11:55 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 AM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     4 WSW SHAWNEE           38.98N 94.87W
06/17/2017                   JOHNSON            KS   PUBLIC

            DELAYED REPORT: 50 FT TALL, 4 FT DIAMETER
            TREE DOWN.

&&

JW
Local storm report, Jun 18, 12:54 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND DMG     1 SSE MERRIAM           39.02N 94.69W
06/17/2017                   JOHNSON            KS   PUBLIC

            DELAYED REPORT: 15 INCH DIAMETER TREE DOWN
            REPORTED VIA SOCIAL MEDIA. TIME ESTIMATED
            FROM RADAR.

&&

JW

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:29 PM CDTSevere Thunderstorm WarningEAXPlatte46 min
Jun 17, 9:00 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte, Ray45 min
Jun 17, 9:08 PM CDTSevere Thunderstorm WarningEAXCass, Jackson52 min
Jun 17, 9:14 PM CDTAreal Flood AdvisoryEAXClay, Clinton, Jackson, Platte3 hr
Jun 17, 9:34 PM CDTAreal Flood AdvisoryEAXCass, Jackson3 hr
Jun 17, 9:38 PM CDTSevere Thunderstorm WarningEAXJackson, Johnson, Lafayette, Ray52 min
Jun 17, 9:47 PM CDTSevere Thunderstorm WarningEAXJackson5 min
Jun 17, 9:49 PM CDTTornado WarningEAXLafayette26 min
Jun 17, 10:07 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline53 min
Jun 17, 10:16 PM CDTSevere Thunderstorm WarningEAXBates44 min
Jun 17, 10:38 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline51 min
Jun 17, 10:40 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph, Saline36 min
Jun 18, 9:00 AM CDTRiver Flood WarningEAXCarroll47 hr
Jun 18, 10:03 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline63 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.